Tags

Type your tag names separated by a space and hit enter

Aripiprazole-induced rabbit syndrome: a case report.
J Psychopharmacol. 2010 Mar; 24(3):429-31.JP

Abstract

Rabbit syndrome (RS) is a rare side effect of prolonged neuroleptic administration characterised by rapid, fine, rhythmic movements of the mouth along a vertical axis. Long-term exposure to the first generation neuroleptics has clearly been associated with RS, but little is known regarding the risk of RS because of the exposure to the newer atypical antipsychotics. Aripiprazole is a new dopaminergic agent and has been reported to be clinically useful as an antipsychotic drug with reduced extrapyramidal motor side effects. In addition, there are some case reports concerning extrapyramidal side effects, which include tardive dyskinesia, parkinsonism and RS associated with aripiprazole. We present the case of a patient who developed RS during treatment with aripiprazole. Potential mechanisms, including D2 receptor occupancy, low anticholinergic properties and dopamine hypersensitivity theory, are discussed. Although studies with aripiprazole have shown a low liability for extrapyramidal side effects, the present case emphasises the need for caution when treating patients with aripiprazole.

Authors+Show Affiliations

Department of Psychiatry, Atatürk Education and Research Hospital, Ankara, Turkey.No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

18957477

Citation

Caykoylu, A, et al. "Aripiprazole-induced Rabbit Syndrome: a Case Report." Journal of Psychopharmacology (Oxford, England), vol. 24, no. 3, 2010, pp. 429-31.
Caykoylu A, Ekinci O, Kuloglu M, et al. Aripiprazole-induced rabbit syndrome: a case report. J Psychopharmacol. 2010;24(3):429-31.
Caykoylu, A., Ekinci, O., Kuloglu, M., & Deniz, O. (2010). Aripiprazole-induced rabbit syndrome: a case report. Journal of Psychopharmacology (Oxford, England), 24(3), 429-31. https://doi.org/10.1177/0269881108098145
Caykoylu A, et al. Aripiprazole-induced Rabbit Syndrome: a Case Report. J Psychopharmacol. 2010;24(3):429-31. PubMed PMID: 18957477.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Aripiprazole-induced rabbit syndrome: a case report. AU - Caykoylu,A, AU - Ekinci,O, AU - Kuloglu,M, AU - Deniz,O, Y1 - 2008/10/28/ PY - 2008/10/30/pubmed PY - 2010/6/4/medline PY - 2008/10/30/entrez SP - 429 EP - 31 JF - Journal of psychopharmacology (Oxford, England) JO - J Psychopharmacol VL - 24 IS - 3 N2 - Rabbit syndrome (RS) is a rare side effect of prolonged neuroleptic administration characterised by rapid, fine, rhythmic movements of the mouth along a vertical axis. Long-term exposure to the first generation neuroleptics has clearly been associated with RS, but little is known regarding the risk of RS because of the exposure to the newer atypical antipsychotics. Aripiprazole is a new dopaminergic agent and has been reported to be clinically useful as an antipsychotic drug with reduced extrapyramidal motor side effects. In addition, there are some case reports concerning extrapyramidal side effects, which include tardive dyskinesia, parkinsonism and RS associated with aripiprazole. We present the case of a patient who developed RS during treatment with aripiprazole. Potential mechanisms, including D2 receptor occupancy, low anticholinergic properties and dopamine hypersensitivity theory, are discussed. Although studies with aripiprazole have shown a low liability for extrapyramidal side effects, the present case emphasises the need for caution when treating patients with aripiprazole. SN - 1461-7285 UR - https://www.unboundmedicine.com/medline/citation/18957477/Aripiprazole_induced_rabbit_syndrome:_a_case_report_ L2 - https://journals.sagepub.com/doi/10.1177/0269881108098145?url_ver=Z39.88-2003&rfr_id=ori:rid:crossref.org&rfr_dat=cr_pub=pubmed DB - PRIME DP - Unbound Medicine ER -